Hail, Mower
- When
- August 1, 6:33 PM CST
- Where
- Mower County, 0.5 mi E of Austin Acres
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 43.650, -92.990
Quarter sized hail fell just southwest of Austin.
Thunderstorms developed over south central Minnesota during the afternoon of August 1st. As these storms advanced into southeast Minnesota, they dropped some large hail across the southwest corner of Mower County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Thunderstorms developed over south central Minnesota during the afternoon of August 1st. As these storms advanced into southeast Minnesota, they dropped some large hail across the southwest corner of Mower County. The largest hail reported was 2 inches south of Austin.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Aug 1, 4:57 PM CST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 557 PM CDT THU AUG 1 2013 .UPDATE... ISSUED AT 552 PM CDT THU AUG 1 2013 HAVE TAKEN A STEP TO INCLUDE SOME STRONG TO SEVERE STORM WORDING IN THE SERVICE PRODUCTS FOR THE EVENING FORECAST FOR NORTHEAST IOWA. CURRENT MLCAPE NEAR 1000 J/KG WITH SBCAPE NEAR 1500 J/KG ALONG I-35 CORRIDOR IN IA...WITH A GRADIENT TO NEAR 0 J/KG A FEW COUNTIES EAST /PER SPC RAPV2 MESO PAGE/. DEEP SHEAR IS IMPRESSIVE WITH SUPERCELL LIKE NUMBERS OF 0-6KM SHEAR OF 50 KTS. STORMS IN NORTHCENTRAL IA QUICKLY SHOWED SUPERCELL TRAITS AND SPLITTING BEHAVIOR THIS AFTERNOON AND HAVE HAD REPORTS OF SEVERE HAIL OR JUST BELOW OVER THE PAST 1.5 HOURS. WITH RAP SHORT TERM FORECASTS ADVECTING THE MOISTURE AND WARM FRONT EAST IN THE NEXT SEVERAL HOURS AND WIND SHEAR REMAINING IN PLACE...FELT THE NEED TO INCLUDE THIS THREAT INTO THE FORECAST AREA AND PRODUCTS. WHILE THE RAP BUILDS CAPE EAST...THE LATEST LAPS ANALYSIS KEPT THE CAPE GRADIENT ON THE WRN FORECAST AREA BOUNDARY...WRN MITCHELL/FLOYD. THE FORCING FOR THESE STORMS IS WEAK LOW-LEVEL MOISTURE ADVECTION AND CONVERGENCE...THUS THE AREAL PATTERN TO THE STORMS...NOT A SURFACE-BASED BOUNDARY. THE BROAD FORCING IN THE LOW-LEVELS WILL TRY TO MIGRATE EAST TONIGHT TOWARD THE MISSISSIPPI RIVER PER LATEST RAP GUIDANCE. THUS...EVEN WITH LIMITED CAPE...WANTED TO BE SAFE WITH STRONG/SEVERE THREATS A BIT INTO THE FORECAST AREA. SPC UPDATED THE DAY 1 OUTLOOK IN LAST 20 MINS TO ALSO MOVE THE SLIGHT RISK FURTHER EAST. STILL EXPECT THE STRONGEST STORMS TO BE RIGHT-MOVING AND THAT VECTOR IS HARD SOUTH...ABOUT 150 DEGREES AT 30-35 KTS. FOR NOW...THINKING NE IA FOR THE NEXT FEW HOURS...ESPECIALLY FURTHER WEST TOWARD I-35. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 343 PM CDT THU AUG 1 2013 MAIN FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA CHANCES TONIGHT/ FRI...TEMPERATURES. DATA ANALYSIS AT 18Z HAD BROAD LOW PRESSURE OVER HUDSONS BAY AND A RIDGE OF HIGH PRESSURE FORM MO TO SASKAT. A WEAK TROUGH WAS LOCATED NEAR THE MN/DAKOTAS BORDER. IMPACTS OF THE HUDSON BAY LOW ON THE REGION WERE MAINLY DIURNAL CUMULUS OVER THE NORTHEAST 2/3 OF MN/WI... AND SUPPORTING THE A SEASONABLY COOL/DRY AIRMASS UNDER THE DEEP NORTHWEST FLOW BEHIND THE LOW AND EAST OF THE RIDGE AXIS. AS OF EARLY AFTERNOON CONVECTION REMAINED NEAR OR WEST OF THE SFC RIDGE AXIS... OVER PORTIONS OF SD/NEB. 01.12Z MODELS LOOK TO HAVE INITIALIZED WELL...BUT FOR THE GFS WITH ITS USUAL SFC DEW POINT ANALYSIS BEING OFF A BIT OVER THE UPPER MIDWEST. DPROG/DT OF 500MB HGTS AT 01.12Z SHOWED THE MODEL RUNS OF 30.12Z AND 31.12Z VERIFIED WELL ACROSS NOAM/EASTERN PAC EVEN WITH THE SMALLER SCALE FEATURES IN THE FLOW. SOLUTIONS VERY SIMILAR FOR TONIGHT/FRI...CONVERGING TOWARD A TIGHTER/COMMON CONSENSUS. SOLUTIONS THEN DIVERGE FOR THE 3RD PERIOD /FRI NIGHT/ WITH THE NAM AGAIN STRONGER ON A SHORTWAVE DROPPING THRU THE NORTHWEST FLOW TOWARD THE AREA AND IS MORE ROBUST WITH LIFT/MOISTURE OVER THE AREA. NO ONE MODE WITH CLEARLY BETTER RUN-TO-RUN CONSISTENCY THAN THE OTHERS. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED ALL MODELS WERE QUITE REASONABLE WITH THE SFC MASS FIELDS OVER THE CENTRAL CONUS. GFS WAS IMPROVING ON SFC DEW POINTS. PER WV IMAGERY MODELS ALL LOOKED TO HAVE A GOOD HANDLE ON THE MORE IDENTIFIABLE SHORTWAVES IN THE FLOW OVER NOAM. MODELS REASONABLE WITH THE 12-18Z PRECIP OVER THE CENTRAL/ NORTHERN PLAINS AND WITH THE SCT SHRA IN FAR NORTHEAST MN/WI. FAVORED THE MODEL/ENSEMBLE CONSENSUS FOR TONIGHT/FRI. WITH THE NAM AGAIN APPEARING AS AN OUTLIER FRI NIGHT FAVORED THE NON-NAM MODEL CONSENSUS. SHORT TERM FCST CONFIDENCE GOOD TONIGHT/FRI THEN AVERAGE FRI NIGHT. FOR THE SHORT TERM...MODELS STILL SPREADING SOME 850-700MB MOISTURE TRANSPORT/THETA-E CONVERGENCE ACROSS ABOUT THE SOUTHWEST THIRD OF THE FCST AREA TONIGHT/FRI. THE FLOW IS MORE PARALLEL TO THE THERMAL GRADIENTS THAN IS PERPENDICULAR TO IT...THUS THE OVERALL CONVERGENCE AND LIFT OF THE AIRMASS STAYS ON THE WEAK SIDE. EVEN MU CAPE OVER THE SOUTHWEST END OF THE FCST AREA REMAINS ON THE LOW SIDE TONIGHT. THUS NOT SURE HOW MUCH TSRA THERE WILL BE TONIGHT. WITH THE CONSISTENCY OF THE MODEL SIGNAL TO PRODUCE SOME PRECIP OVER THE SOUTHWEST 1/3 OF THE FCST AREA...CONTINUED TO CARRY 20-50 PERCENT SHRA/TSRA CHANCES OVER ABOUT THE SOUTHWEST 1/2 OF THE FCST AREA. SOME OF THIS MOISTURE TRANSPORT AND WEAK LIFT CONTINUES TO TRANSLATE ACROSS THE SOUTH END OF THE FCST AREA FRI...WITH MU CAPES AS HIGH AS PERHAPS 1K-2K J/KG NEAR THE SOUTH BORDER OF THE FCST AREA FRI AFTERNOON. CONTINUED MAINLY 20-40 PERCENT SHRA/TSRA CHANCES ACROSS THE SOUTH 1/3 OF THE FCST AREA FOR FRI. FURTHER NORTH...WITH LESS MOISTURE OR INCREASE OF MOISTURE AND MORE UNDER THE WEST EDGE OF THE NORTHWEST FLOW AROUND THE HUDSON BAY LOW/VORTEX...TREND SKY GRIDS MORE TOWARD CLEAR TO PARTLY CLOUDY TONIGHT/FRI. BIGGER QUESTIONS ARE FRI NIGHT. AGAIN NAM BRINGS A STRONGER NORTHWEST FLOW SHORTWAVE TOWARD THE AREA...WHICH HELPS TO GENERATE A RATHER STRONG LOOKING 850-500MB FN CONVERGENCE BAND NORTHWEST TO SOUTHEAST ACROSS THE AREA OVER THE AREA BY LATER FRI NIGHT. MUCH OF THE MOISTURE THE NAM BRINGS LOOKS TO BE IN THE 800-600MB LAYER... WITH LITTLE IN THE WAY OF INSTABILITY. APPEARS EVEN IF NAM WAS CORRECT ANY PRECIP MAINLY LATER FRI NIGHT WOULD BE SPRINKLES/-RA FROM AN 8K-10K FT DECK. NAM HAS SOME MOISTURE TRANSPORT AT 700MB BUT THIS AGAIN NEARLY PARALLEL TO THE THERMAL GRADIENT. WITH NAM LOOKING RATHER SUSPECT...LEFT FRI NIGHT DRY PER CONSENSUS OF OTHER MODELS...WHICH BLENDS WELL WITH ALL NEIGHBORING GRIDS. WOULD EXPECT AT LEAST SOME SCT/PERHAPS BKN MID CLOUD DECKS AND DID NOT ADD VALLEY FOG TO THE LATE FRI NIGHT GRIDS FOR NOW. USED A BLEND OF THE NUMERICAL GUIDANCE LOWS/HIGHS FOR TONIGHT THRU FRI NIGHT. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 343 PM CDT THU AUG 1 2013 MAIN FORECAST CONCERNS FOR SAT THRU SUN NIGHT...TEMPERATURES SAT THRU SUN...VALLEY FOG POTENTIAL CENTERED ON 12Z SUN...SHRA/TSRA CHANCES SUN NIGHT. MODELS REMAIN IN DECENT AGREEMENT SAT THRU SUN AS HGTS RISE A BIT OVER THE WESTERN GREAT LAKES AND WEAK SHORTWAVE RIDGING ALOFT BUILDS IN. BY SUN NIGHT MODELS A BIT AT ODDS WITH TIMING/STRENGTH OF A SHORTWAVE TO LOWER HGTS AND DROP SOUTHEAST INTO THE UPPER MIDWEST. GIVEN NO ONE MODEL WITH CLEARLY BETTER RUN-TO-RUN CONSISTENCY THAN THE OTHERS...SIDED WITH THE MODEL/ENSEMBLE CONSENSUS. FCST CONFIDENCE THIS PERIOD AVERAGE TO GOOD. PROBLEMS WITH NAM ADDRESSED FOR FRI NIGHT EXTEND INTO SAT MORNING. CONTINUED TO DISCOUNT NAM FOR SAT MORNING FOR SAME REASONS AND LEFT SAT DRY AS HGTS RISE AND CAN HIGH PRESSURE NOSES SOUTHEAST INTO THE WESTERN GREAT LAKES. LEFT SKIES FOR SAT GENERALLY MOSTLY SUNNY AS WELL. 850MB TEMPS IN THE +9 TO +12C RANGE...STILL ABOUT 1 STANDARD DEVIATION BELOW NORMAL. WITH PLENTIFUL SUNSHINE ON SAT...HIGHS SHOULD CLIMB TO THE MID 70S-NEAR 80...EVEN WITH LIGHT NORTH WINDS AND THE HIGH SLOWLY BUILDING IN. THE HIGH STILL SETTLES ACROSS MN/IA/WI FOR SAT NIGHT. DEPENDING ON HOW DEW POINT DROP/DRYING OCCURS ON SAT...AND RECOVERY IN THE EVENING...SAT NIGHT SHOWING SIGNS FOR A FAVORABLE RADIATIONAL VALLEY FOG NIGHT. WILL ADD MENTION OF AT LEAST PATCHY VALLEY FOG TO FCST GRIDS FOR A FEW HOURS CENTERED ON 12Z SUN. LATEST MODEL SET HAVE ALL EITHER WEAKENED THE SHORTWAVE DUE TO APPROACH SUNDAY OR DELAYED IT INTO SUN NIGHT...WITH LITTLE IN THE WAY OF LOWER LEVEL MOISTURE TRANSPORT/INCREASE INTO THE AREA UNTIL SUN NIGHT. THE DRY CAN HIGH PRESSURE IS NOW EXPECTED TO HOLD OVER THE AREA THRU SUN. REMOVED THE SMALL SUN AFTERNOON SHRA/TSRA CHANCES FROM THE WEST END OF THE FCST AREA. EVEN WITH A WEAKER WAVE TO APPROACH SUN NIGHT...MODEL CONSENSUS CONTINUES WITH AN INCREASE OF 850-700MB MOISTURE TRANSPORT/PW VALUES INTO THE AREA SUN NIGHT...MORE SO AFTER MIDNIGHT. LEFT THE MODEL/ENSEMBLE CONSENSUS ROUGHLY 30 PERCENT SHRA/TSRA CHANCE FOR SUN NIGHT BUT COULD PROBABLY TRENDED MUCH OF THIS AFTER MIDNIGHT/EARLY MON MORNING. USED A BLEND OF THE NUMERICAL GUIDANCE HIGHS/LOWS FOR SAT/SUN/SUN NIGHT. CONTINUED TO TREND TOWARD COOLER OF GUIDANCE LOWS SAT NIGHT WITH THE DRY/COOL CAN HIGH SETTLING OVERHEAD. MEDIUM RANGE MODEL RUNS OF 01.12Z AND 01.00Z IN RATHER GOOD AGREEMENT WITH EACH OTHER AND THEIR 31.00Z RUNS AT THE START OF THE DAY 4-7 PERIOD WITH A CONTINUATION OF THE BLOCKY WEST COAST PATTERN AND DOWNSTREAM TROUGHING/NORTHWEST FLOW OVER CENTRAL/EASTERN NOAM. DIFFERENCES SLOWLY EMERGE/GROW FOR TUE-THU WITH SLOW PROGRESSION EAST OF THE WEST COAST BLOCK AND A SHARPER TROUGH/SHORTWAVE ROTATING AROUND THE WEST SIDE OF THE EASTERN CAN VORTEX AND DROPPING INTO THE WESTERN GREAT LAKES BY THU. EVEN WITH THE DIFFERENCES BY THU...FCST CONFIDENCE REMAINS GOOD THAT TEMPS WILL REMAIN BELOW NORMAL THRU THE DAY 4-7 PORTION OF THE FCST. THERE WILL BE SHRA/TSRA CHANCES NEXT WEEK BUT THESE WILL BE DIFFICULT TO TIME DUE TO SHORTWAVE DETAIL DIFFERENCES AMONG THE MODELS IN THIS TIME FRAME. THUS FCST CONFIDENCE REMAINS BELOW AVERAGE CONCERNING MON-THU PRECIP CHANCES. FOR NOW FAVORED THE MODEL/ENSEMBLE CONSENSUS THRU THE PERIOD. AS THE SFC...THE MON-THU PERIOD LOOKS TO BE DOMINATED BY HIGH PRESSURE WITH WEAK REFLECTIONS OF THE PASSING MID LEVEL SHORTWAVES. THE STRONGER TROUGH/SHORTWAVE ROTATING AROUND THE WEST SIDE OF THE EASTERN CAN VORTEX AND HEADED FOR THE REGION LOOKS TO DRIVE A STRONGER COLD FRONT SOUTH ACROSS THE AREA TUE NIGHT/WED...WITH MORE CAN HIGH PRESSURE TO BUILD IN BEHIND IT FOR LATER IN THE WEEK. APPEARS MUCH OF THE MOISTURE FLUX INTO THE AREA WITH THE PASSING SHORTWAVES WILL MAINLY BE ABOVE THE SFC...MORE IN THE 850-700MB LAYER...AS HIGH PRESSURE CONTROLS THE AREA AND LIMITED CONNECTION TO THE GULF OR SOUTHERN PLAINS MOISTURE. SFC DEW POINTS LOOKING TO REMAIN IN THE MORE COMFORTABLE 50S TO PERHAPS MID 60S RANGE. THE CONTINUED NORTHWEST FLOW WILL NOT HELP DEEP MOISTURE RETURN INTO THE AREA EITHER. THIS WILL LIMIT THE MOISTURE THE PASSING WAVES AND ROUNDS OF LOWER LEVEL THERMO-DYNAMIC FORCING WILL HAVE TO WORK WITH. MODEL/ENSEMBLE CONSENSUS SHRA/TSRA CHANCES IN THE 20-30 PERCENT RANGE MUCH OF THE DAY 4-7 PERIOD LIKELY DUE TO THIS...AND LOOK WELL TRENDED UNTIL TIMING DETAILS BECOME CLEARER. UNDER THE NORTHWEST FLOW ALOFT...THEN INCREASING INFLUENCE OF THE EASTERN CAN VORTEX LATE NEXT WEEK...850MB TEMPS REMAIN AROUND 1 STANDARD DEVIATION BELOW NORMAL EARLY IN THE WEEK...TRENDING TO 1 TO 2 BELOW NORMAL BY THU/FRI. DECENT CONFIDENCE FOR MON-THU HIGHS/LOWS TO STAY SOME 1 TO 2 CATEGORIES BELOW NORMAL...EVEN COOLER LATER IN THE WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1232 PM CDT THU AUG 1 2013 VFR CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD AND THE MAIN FOCUS IS ON INCREASING MOISTURE SURGE / UPPER LEVEL IMPULSE MOVING ACROSS THE DAKOTAS INTO WESTERN MINNESOTA. THIS WEATHER SYSTEM IS LIKELY TO GENERATE SHOWERS AND THUNDERSTORMS ACROSS THAT AREA...THEN TRACK INTO SOUTHERN MINNESOTA AND IOWA THROUGH THE EVENING. THE HIGHEST CHANCES LOOK TO REMAIN SOUTH/WEST OF THE TAF SITES...HOWEVER WILL CONTINUE TO HONOR VCSH GROUP AT KRST FOR A FEW HOURS THIS EVENING. BROKEN MID LEVEL DECK COULD LINGER THROUGH PARTS OF THE OVERNIGHT...GIVING WAY TO MOSTLY CLEAR SKIES BY SUNRISE. FOR FRIDAY...EXPECTING MOSTLY SUNNY SKIES AND LIGHT WEST/NORTHWEST WINDS AS FRONTAL BOUNDARY REMAINS SOUTH IN IOWA AND HIGH PRESSURE BUILDS IN FROM THE NORTH. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && UPDATE...BAUMGARDT SHORT TERM...RRS LONG TERM....RRS AVIATION.....ZT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 501 PM CDT THU AUG 1 2013 IAZ011-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053>055-061- 021100- ADAMS-ALLAMAKEE-BUFFALO-CLARK-CRAWFORD-DODGE-FILLMORE-GRANT-HOUSTON- JACKSON-JUNEAU-LA CROSSE-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR- TREMPEALEAU-VERNON-WABASHA-WINONA- 501 PM CDT THU AUG 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT SOUTHWEST OF INTERSTATE 94. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS SOUTH OF INTERSTATE 90 ON FRIDAY...THEN THUNDERSTORM CHANCES RETURN ACROSS MUCH OF THE AREA SUNDAY NIGHT THROUGH WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY THROUGH FRIDAY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>010-018-019-029-030-021100- CHICKASAW-CLAYTON-FAYETTE-FLOYD-HOWARD-MITCHELL-WINNESHIEK- 501 PM CDT THU AUG 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA. .DAY ONE...TONIGHT INCREASED SEVERE WEATHER CHANCE ACROSS NORTHEAST IOWA. THUNDERSTORMS WERE DEVELOPING ACROSS NORTH CENTRAL IOWA LATE THIS AFTERNOON. A FEW OF THESE STORMS HAVE PRODUCED QUARTER SIZED HAIL WITH THE INSTABILITY PRESENT IN THAT AREA. THIS EVENING...THIS INSTABILITY WILL MOVE INTO NORTHEAST IOWA AND THE THUNDERSTORMS SHOULD FOLLOW. WITH FAVORABLE WINDS ABOVE THE SURFACE...ISOLATED STORMS COULD BE SEVERE...WITH LARGE HAIL THE MAIN THREAT...BUT DAMAGING WINDS COULD ALSO OCCUR. AT THIS TIME...IT APPEARS THOSE CLOSER TO I-35 HAVE THE HIGHEST CHANCE OF SEEING A SEVERE THUNDERSTORM THIS EVENING. UPDATES WILL FOLLOW AS THE FORECAST BECOMES MORE CLEAR AND CONFIDENCE INCREASES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS SOUTH OF INTERSTATE 90 ON FRIDAY...THEN THUNDERSTORM CHANCES RETURN ACROSS MUCH OF THE AREA SUNDAY NIGHT THROUGH WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN NORTHEAST IOWA THROUGH MID- EVENING SHOULD THE STORMS IN NORTH CENTRAL IOWA CONTINUE TO BUILD EAST AND REMAIN STRONG TO SEVERE. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP/BAUMGARDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 445 PM CDT THU AUG 1 2013 IAZ008-009-018-019-MNZ094-095-012330- CHICKASAW-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER- 445 PM CDT THU AUG 1 2013 ...STRONG THUNDERSTORMS DEVELOPING OVER NORTHCENTRAL IOWA... AT 440 PM...DOPPLER RADAR INDICATED AN AREA OF RAPIDLY DEVELOPING THUNDERSTORMS FROM MASON CITY...WESTWARD TOWARD ALGONA. THE STORMS WERE GENERALLY MOVING EAST AT 30 MPH. QUARTER SIZED HAIL WAS REPORTED WITH SOME OF THESE STORMS. THIS AREA OF STORMS WILL CONTINUE TO MARCH EAST...WHILE THE INDIVIDUAL STORMS TRAVEL SOUTHEASTWARD. THROUGH 630 PM...THESE STORMS ARE EXPECTED TO MOVE INTO NORTHEAST IOWA. INDIVIDUAL LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROCKFORD...NORA SPRINGS...RUDD...NASHUA...CHARLES CITY AND FLOYD. WIND GUSTS UP TO 55 MPH...UP TO NICKEL SIZED HAIL...AND FREQUENT DANGEROUS LIGHTNING MAY ACCOMPANY THESE STRONG THUNDERSTORMS. HOWEVER...THERE IS A SMALL CHANCE THAT AN ISOLATED STORM COULD PRODUCE HAIL TO QUARTER SIZE AND DAMAGING WINDS. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. BAUMGARDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 630 PM CDT THU AUG 1 2013 IAZ008>011-018-019-029-030-020130- ALLAMAKEE-CHICKASAW-CLAYTON-FAYETTE-FLOYD-HOWARD-MITCHELL-WINNESHIEK- 630 PM CDT THU AUG 1 2013 ...THUNDERSTORMS SHIFTING EAST ACROSS NORTHEAST IOWA... AT 620 PM...DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS OVER MOST OF NORTH CENTRAL IOWA...INTO NORTHEAST IOWA. THE EASTERNMOST EXTENT OF THE AREA OF STORMS WAS ROUGHLY ALONG HIGHWAY 63. THE STORMS WERE SLOWLY SHIFTING EAST AT ABOUT 30 MPH. OVER THE PAST HOUR...A FEW STORMS HAVE PRODUCED LARGE HAIL NEAR THE INTERSTATE 35 CORRIDOR. STRONG STORMS...AND POSSIBLY A SEVERE STORM...ARE STILL POSSIBLE IN NORTHEAST IOWA...HOWEVER THE CONDITIONS ARE A BIT MORE FAVORABLE CLOSER TO INTERSTATE 35. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO CONTINUE TO SHIFT EAST AND AFFECT THE REMAINDER OF NORTHEAST IOWA THROUGH MID- EVENING...EAST OF HIGHWAY 63. STORMS MAY AFFECT...DECORAH... WEST UNION...OELWEIN...MONONA...AND STRAWBERRY POINT. WIND GUSTS TO 40 MPH...UP TO DIME-SIZED HAIL...AND FREQUENT DANGEROUS LIGHTNING MAY ACCOMPANY THE STRONGER THUNDERSTORMS THROUGH 9 PM. THERE IS A SMALL CHANCE THAT AN ISOLATED STORM COULD PRODUCE HAIL TO QUARTER SIZE...BUT MAINLY WEST OF HIGHWAY 63 AND CLOSER TO INTERSTATE 35. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. BAUMGARDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 659 PM CDT THU AUG 1 2013 IAZ008>011-018-019-029-030-MNZ094-095-020130- ALLAMAKEE-CHICKASAW-CLAYTON-FAYETTE-FILLMORE-FLOYD-HOWARD-MITCHELL- MOWER-WINNESHIEK- 659 PM CDT THU AUG 1 2013 ...THUNDERSTORMS IN NORTHEAST IOWA AND SOUTHEAST MINNESOTA... AT 655 PM...DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS ALONG THE INTERSTATE 35 CORRIDOR...EXTENDING INTO NORTHEAST IOWA AND SOUTHEAST MINNESOTA. THE EASTERNMOST EXTENT OF THE AREA OF STORMS WAS ROUGHLY ALONG HIGHWAY 52. THE STORMS WERE SLOWLY SHIFTING EAST AT ABOUT 30 MPH. OVER THE PAST HOUR...A FEW STORMS HAVE PRODUCED LARGE HAIL AND WIND DAMAGE NEAR THE INTERSTATE 35 CORRIDOR IN IOWA. STRONG STORMS... AND POSSIBLY A SEVERE STORM...ARE STILL POSSIBLE IN NORTHEAST IOWA AND SOUTHEAST MINNESOTA...HOWEVER THE CONDITIONS ARE A BIT MORE FAVORABLE CLOSER TO INTERSTATE 35. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO CONTINUE TO SHIFT EAST AND AFFECT NORTHEAST IOWA AND PARTS OF SOUTHEAST MINNESOTA THROUGH MID-EVENING. WIND GUSTS TO 40 MPH...UP TO DIME-SIZED HAIL...AND FREQUENT DANGEROUS LIGHTNING MAY ACCOMPANY THE STRONGER THUNDERSTORMS THROUGH 9 PM. THERE IS A SMALL CHANCE THAT AN ISOLATED STORM COULD PRODUCE HAIL TO QUARTER SIZE AND GUSTS TO 60 MPH. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. BAUMGARDT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
701 PM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 2 W VARCO 43.61N 93.02W
08/01/2013 E0.25 INCH MOWER MN PUBLIC
&&
DANBThe Minneapolis radar (KMPX), 141 km away, was scanning. The volume nearest the first event began at 00:33 UTC.
3 hail. Local standard time, as filed.
Quarter sized hail fell just southwest of Austin.
Hail up to the size of half dollars fell south of Austin.
Hail that ranged in size from golf balls to 2 inches, fell south of Austin.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2013Every state in 2013This day in weather historyWarnings in Minnesota, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467228, 467229, 467230.